Pennsylvania, 2003

Damaging Wind in Pennsylvania, August 6, 2003

August 6, 2003 · NWS PHI · 1 event in 1 county or zone

A severe thunderstorm knocked down a couple of trees in Albrightsville (Kidder Township).

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A severe thunderstorm knocked down a couple of trees in Albrightsville (Kidder Township).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 6, 2:59 PM EST, 16 minutes earlier.

Area forecast discussion, Aug 6, 2:59 PM EST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
359 PM EDT WED AUG 6 2003

WILL CARRY SHOWERS AND TSTMS THROUGH THE EVNG HOURS. HAVE
ALREADY HAD VRY HEAVY RAIN AND HAIL REPORTED FROM OUR NRN
ZONES. DONT EXPECT PCPN TO BE WIDESPRD...BUT COULD HAVE
A FEW ADDITIONAL STRONG STORMS BEFORE IT QUIETS DOWN BY
MIDNIGHT. THEN EXPECT A RELATIVELY QUIET PERIOD UNTIL
THU AFTN. SFC WAVE MVS UP STAT BOUNDARY LATE THU NIGHT
THRU FRI SO WILL UP POPS TO LIKELY. UPR TROF MOVES SLOWLY
E AND NE THRU THE WEEKEND. EXPECT SCT SHWRS/TSTMS TO CONT
FRI NGT AND SAT. PCPN SHOULD BECOME MORE DIURNAL SUN THRU TUE.
BY TUE POPS SHOULD BE DOWN TO SLGT CHC. WILL GO WITH A DRY
FCST FOR WED.

MARINE CONDS QUIET FOR NOW.

.PHI...
DE...NONE.
MD...NONE.
NJ...NONE.
PA...NONE.
MARINE...NONE.

RPW
Hazardous weather outlook, Aug 6, 7:44 AM EST, 7 hours 31 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-061444-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
844 AM EDT WED AUG 6 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND
NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY

DRIER AND MORE STABLE AIR HAS MOVED INTO THE MIDDLE ATLANTIC
REGION.  THUS...THE RISK OF SEVERE THUNDERSTORMS FOR OUR AREA HAS
DIMINISHED. SCATTERED THUNDERSTORMS MAY STILL DEVELOP LATER TODAY
AND MAY BE ACCOMPANIED BY GUSTY WINDS AND BRIEF HEAVY RAIN.

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE NEW JERSEY
AND DELAWARE COASTS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

RPW

In the hours before

Local storm report, Aug 6, 2:27 PM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
327 PM EDT WED AUG 06 2003

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0251 PM    MORRISTOWN                NJ   0.75 IN HAIL
08/06/03   MORRIS

0254 PM    MORRISTOWN                NJ   WIND DAMAGE
08/06/03   MORRIS                         LIMBS BLOWN DOWN.
Special weather statement, Aug 6, 3:04 PM EST, 11 minutes before
PAZ054-055-062300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
404 PM EDT WED AUG 6 2003

...STRONG THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE POCONOS...

NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO FOLLOW A NARROW
LINE OF THUNDERSTORMS ACROSS CENTRAL SECTIONS OF CARBON AND MONROE
COUNTIES. THEY WILL CONTINUE TO MOVE NORTHEAST AND AFFECT PARTS OF
BOTH COUNTIES THROUGH 6 PM. HEAVY RAIN...OF AROUND ONE INCH PER
HOUR...FREQUENT LIGHTNING AND WIND GUSTS TO AROUND 30 MPH WILL
ACCOMPANY THE STORMS. THE FLASH FLOOD WARNING FOR CARBON COUNTY WILL
EXPIRE AS OF 415 PM. THE WORST OF THE FLOODING OCCURRED JUST ACROSS
THE BORDER IN LUZERNE COUNTY. OTHER WARNINGS MAY BE NEEDED IF THE
THUNDERSTORMS INTENSIFY AS THE GROUND REMAINS SATURATED FROM ALL THE
RECENT HEAVY RAIN.

DO NOT DRIVE THROUGH FLOODED ROADWAYS OR AROUND BARRICADES.

TFG

The radar

The Binghamton radar (KBGM), 135 km away, was scanning. The volume nearest the first event began at 20:14 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Carbon

When
August 6, 3:15 PM EST
Where
Carbon County, Albrightsville
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
41.017, -75.617

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, August 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5333148.